Flood, Northern Grafton
- When
- August 10, 4:15 AM EST to 9:15 AM EST
- Where
- Northern Grafton forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 43.941, -71.820 (the zone’s center; the record gives no point)
Thunderstorms produced 2 to 4 inches of rain and caused the Pemigewasset River at both Woodstock and Plymouth to flood. 3 ft above the 9 ft flood stage.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GYX wrote it up.
Thunderstorms produced 2 to 4 inches of rain and caused the Pemigewasset River at both Woodstock and Plymouth to flood. The river crested at 10.3 ft at Woodstock at 7 am, 1.3 ft above the 9 ft flood stage. At Plymouth, the river crested at 13.4 ft at 4 pm, 0.4 ft above the 13 ft flood stage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Aug 10, 3:50 AM EST, 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 450 AM EDT SUN AUG 10 2003 SYNOPSIS...HIGH PRESSURE WELL OFF THE EASTERN SEABOARD AND A BROAD AREA OF LOW PRESSURE EXTENDING FROM THE CAROLINAS ACROSS THE MID ATLANTIC STATES AND INTO NEW BRUNSWICK WILL REMAIN IN PLACE THROUGH TUESDAY. HIGH PRESSURE WILL BUILD SOUTHEAST INTO NEW ENGLAND WEDNESDAY AND THURSDAY. SHORT TERM...SHOWERS HEAVY AT TIMES MOVED THROUGH NEW HAMPSHIRE OVERNIGHT. HEAVIEST RAINFALL WAS IN THE PEMIGEWASSET RIVER BASIN. NO PRECIP REPORTS YET BUT RADAR ESTIMATES INDICATE 2 TO 3 INCHES OF RAIN HAS FALLEN IN THE PEMI BASIN. THE PEMI IS RISING SHARPLY AND A FLOOD WARNING MAY BE NEEDED IN THE NEXT FEW HOURS. AT LEAST ONE MORE AREA OF MODERATE TO HEAVY SHOWERS WILL MOVE THROUGH NEW HAMPSHIRE THIS MORNING AND ACROSS THE WESTERN MAINE MOUNTAINS TODAY. STAYED CLOSE TO MAV TEMPERATURE AND POP GUIDANCE. LONG TERM...POPS TAPER OFF TO CHANCE TONIGHT AND THEN BACK TO LIKELY WEST AND NORTH MONDAY. GFS CONTINUES TO SHOW HIGH PRESSURE PUSHING IN BY WEDNESDAY NIGHT WHICH FINALLY DRIES AMS AND BRINGS AN END TO THE SHOWERS. SECOND HALF OF THE WEEK SHOULD BE DRY. MARINE...WINDS AND SEAS EXPECTED TO REMAIN BELOW SCA CRITERIA IN THE SHORT TERM. MAIN MARINE WEATHER PROBLEM CONTINUES TO BE FOG. FCSTID = 7 .GYX... ME...NONE. NH...NONE. WHEELER
MEZ007>009-012>014-018>028-NHZ001>010-013-014-091130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 538 AM EDT SAT AUG 9 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND SOUTHERN MAINE AND NORTHERN...CENTRAL AND SOUTHEAST NEW HAMPSHIRE. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY OCCASIONAL SHOWERS ARE EXPECTED TONIGHT AND SUNDAY. RAINFALL MAY BE HEAVY AT TIMES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. WHEELER
The national radar mosaic for the moment the first event began.
2 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Hampshire in 2003Every state in 2003This day in weather historyWarnings in New Hampshire, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5333463, 5333539.